<?xml version="1.0" encoding="UTF-8"?>
<!DOCTYPE article PUBLIC "-//NLM//DTD JATS (Z39.96) Journal Publishing DTD v1.2 20190208//EN" "https://jats.nlm.nih.gov/publishing/1.2/JATS-journalpublishing1.dtd">
<article xmlns:xlink="http://www.w3.org/1999/xlink" xmlns:mml="http://www.w3.org/1998/Math/MathML" article-type="research-article" dtd-version="1.2" xml:lang="en">
<front>
<journal-meta>
<journal-id journal-id-type="publisher-id">IJMABHR</journal-id>
<journal-title-group><journal-title>International Journal of Medical and All Body Health Research</journal-title><abbrev-journal-title>IJMABHR</abbrev-journal-title></journal-title-group>
<issn pub-type="epub">2582-8940</issn>
<publisher><publisher-name>Anfo Publication House</publisher-name></publisher>
</journal-meta>
<article-meta>
<article-id pub-id-type="publisher-id">453</article-id>
<article-id pub-id-type="doi">10.54660/IJMBHR.2026.7.1.176-180</article-id>
<title-group><article-title>Reactivation of Hepatitis B in a Patient Coinfected with Hiv/Hbv Undergoing Therapy Without the use of Tenofovir: A Case Report</article-title></title-group>
<contrib-group>
<contrib contrib-type="author"><name><surname>Senise</surname><given-names>Bruna Lourenço</given-names></name></contrib>
<contrib contrib-type="author"><name><surname>Bezerra</surname><given-names>Thiago Augusto Rochetti</given-names></name></contrib>
</contrib-group>
<pub-date publication-format="electronic" date-type="pub"><month>01</month><year>2026</year></pub-date>
<volume>7</volume>
<issue>1</issue>
<fpage>176</fpage>
<lpage>180</lpage>
<permissions><license license-type="open-access" xlink:href="https://creativecommons.org/licenses/by-nc-sa/4.0/?utm"><license-p>CC BY-NC-SA 4.0</license-p></license></permissions>
<self-uri xlink:href="https://www.allmedicaljournal.com/article/453/reactivation-of-hepatitis-b-in-a-patient-coinfected-with-hiv-hbv-undergoing-therapy-without-the-use"/>
<self-uri content-type="pdf" xlink:href="https://www.allmedicaljournal.com/article/453/download"/>
<abstract><p>Coinfection with human immunodeficiency virus (HIV) and hepatitis B virus (HBV) is a significant clinical challenge, especially during changes in antiretroviral therapy. Tenofovir is a key drug for the simultaneous suppression of HIV and HBV, and its suspension can lead to HBV reactivation in individuals with latent or occult infection. This study reports a case of hepatitis B reactivation after tenofovir withdrawal. The patient was a 68-year-old male diagnosed with HIV in 1985, on antiretroviral therapy since 1998, and with an undetectable HIV viral load for several years. In February 2024, tenofovir disoproxil fumarate was discontinued due to renal changes and osteopenia. Three months after withdrawal, the patient presented with a significant elevation of liver transaminases. Initially, drug-induced hepatotoxicity was considered; however, investigation revealed HBsAg, total anti-HBc, and HBeAg reactants, in addition to an HBV viral load of 16,100,000 copies, confirming viral reactivation. The introduction of tenofovir alafenamide resulted in a progressive reduction in HBV viral load and laboratory improvement. The case highlights the need for complete serological evaluation for hepatitis B before changes in the antiretroviral regimen and the risk associated with inadvertent suspension of tenofovir in coinfected patients.</p></abstract>
<kwd-group kwd-group-type="author"><kwd>HIV</kwd><kwd>Hepatitis B</kwd><kwd>HIV/HBV coinfection</kwd><kwd>Viral reactivation</kwd><kwd>Tenofovir</kwd></kwd-group>
</article-meta>
</front>
</article>